Alert archive / California / Beach Hazards Statements in 2024
Beach Hazards Statement 8, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Apr 3, 2024, 1:22 PM PDT for Orange County, California. It took effect at Apr 5, 2024, 2:00 AM PDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2024, 1:22 PM PDT (20:22 UTC)
- In effect from
- Apr 5, 2024, 2:00 AM PDT
- Expired
- Apr 6, 2024, 8:00 AM PDT
- In force
- 30 hr
- Issued by
- NWS San Diego, CA
County Orange County, CA
The radar
The Santa Ana Mts radar (KSOX), 20 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2026 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
833 WHUS46 KSGX 032022 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 122 PM PDT Wed Apr 3 2024 CAZ043-040615- /O.NEW.KSGX.SU.Y.0011.240405T0900Z-240406T0300Z/ San Diego County Coastal Areas- 122 PM PDT Wed Apr 3 2024 ...HIGH SURF ADVISORY IN EFFECT FROM 2 AM TO 8 PM PDT FRIDAY... * WHAT...Large breaking waves of 6 to 8 feet. * WHERE...San Diego County Coastal Areas. * WHEN...From 2 AM to 8 PM PDT Friday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Highest surf will be on exposed west-facing beaches and will peak early Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ CAZ552-040615- /O.NEW.KSGX.BH.S.0008.240405T0900Z-240406T0300Z/ Orange County Coastal Areas- 122 PM PDT Wed Apr 3 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... * WHAT...Breaking waves of 4 to 6 feet expected. * WHERE...Orange County Coastal Areas. * WHEN...From late Thursday night through Friday evening. * IMPACTS...Dangerous swimming and surfing conditions. * ADDITIONAL DETAILS...Surf will peak early Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
8 follow-up statements
725 WHUS46 KSGX 040434 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 934 PM PDT Wed Apr 3 2024 CAZ043-041300- /O.CON.KSGX.SU.Y.0011.240405T0900Z-240406T0300Z/ San Diego County Coastal Areas- 934 PM PDT Wed Apr 3 2024 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM PDT FRIDAY... * WHAT...Large breaking waves of 6 to 8 feet. * WHERE...San Diego County Coastal Areas. * WHEN...From 2 AM to 8 PM PDT Friday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Highest surf will be on exposed west- facing beaches and will peak early Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ CAZ552-041300- /O.CON.KSGX.BH.S.0008.240405T0900Z-240406T0300Z/ Orange County Coastal Areas- 934 PM PDT Wed Apr 3 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... * WHAT...Breaking waves of 4 to 6 feet expected. * WHERE...Orange County Coastal Areas. * WHEN...From late Thursday night through Friday evening. * IMPACTS...Dangerous swimming and surfing conditions. * ADDITIONAL DETAILS...Surf will peak early Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ EA
563 WHUS46 KSGX 040823 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 123 AM PDT Thu Apr 4 2024 CAZ043-042130- /O.EXT.KSGX.SU.Y.0011.240405T0900Z-240406T1900Z/ San Diego County Coastal Areas- 123 AM PDT Thu Apr 4 2024 ...HIGH SURF ADVISORY NOW IN EFFECT FROM 2 AM FRIDAY TO NOON PDT SATURDAY... * WHAT...Large breaking waves up to 8 feet. * WHERE...San Diego County beaches. * WHEN...From 2 AM Friday to noon Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Highest surf will be on exposed west- facing beaches and will peak Friday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ CAZ552-042130- /O.EXT.KSGX.BH.S.0008.240405T0900Z-240406T1500Z/ Orange County Coastal Areas- 123 AM PDT Thu Apr 4 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT FFROM 2 AM FRIDAY TO 8 AM PDT SATURDAY... * WHAT...Breaking waves of 4 to 6 feet with sets to 7 feet. * WHERE...Orange County beaches. * WHEN...From 2 AM Friday to 8 AM Saturday. * IMPACTS...Dangerous swimming and surfing conditions. * ADDITIONAL DETAILS...Surf will peak Friday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
651 WHUS46 KSGX 040917 AAA CFWSGX Coastal Hazard Message...UPDATED National Weather Service San Diego CA 217 AM PDT Thu Apr 4 2024 CAZ043-042130- /O.CON.KSGX.SU.Y.0011.240405T0900Z-240406T1900Z/ San Diego County Coastal Areas- 217 AM PDT Thu Apr 4 2024 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM FRIDAY TO NOON PDT SATURDAY... * WHAT...Large breaking waves up to 8 feet. * WHERE...San Diego County beaches. * WHEN...From 2 AM Friday to noon Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Highest surf will be on exposed west- facing beaches and will peak Friday evening. There is a slight chance of lightning strikes Friday afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ CAZ552-042130- /O.CON.KSGX.BH.S.0008.240405T0900Z-240406T1500Z/ Orange County Coastal Areas- 217 AM PDT Thu Apr 4 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * WHAT...Breaking waves of 4 to 6 feet with sets to 7 feet. * WHERE...Orange County beaches. * WHEN...From 2 AM Friday to 8 AM Saturday. * IMPACTS...Dangerous swimming and surfing conditions. * ADDITIONAL DETAILS...Surf will peak Friday evening. There is a slight chance of lightning strikes Friday afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
244 WHUS46 KSGX 042000 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 100 PM PDT Thu Apr 4 2024 CAZ043-050400- /O.CON.KSGX.SU.Y.0011.240405T0900Z-240406T1900Z/ San Diego County Coastal Areas- 100 PM PDT Thu Apr 4 2024 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM FRIDAY TO NOON PDT SATURDAY... * WHAT...Large breaking waves up to 8 feet. * WHERE...San Diego County beaches. * WHEN...From 2 AM Friday to noon Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Highest surf will be on exposed west- facing beaches and will peak Friday evening. There is a slight chance of lightning strikes Friday afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ CAZ552-050400- /O.CON.KSGX.BH.S.0008.240405T0900Z-240406T1500Z/ Orange County Coastal Areas- 100 PM PDT Thu Apr 4 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 AM FRIDAY TO NOON PDT SATURDAY... * WHAT...Breaking waves of 4 to 6 feet with sets to 7 feet. * WHERE...Orange County beaches. * WHEN...From 2 AM Friday to 8 AM Saturday. * IMPACTS...Dangerous swimming and surfing conditions. * ADDITIONAL DETAILS...Surf will peak Friday evening. There is a slight chance of lightning strikes Friday afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Moede
450 WHUS46 KSGX 051245 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 545 AM PDT Fri Apr 5 2024 CAZ043-052100- /O.CON.KSGX.SU.Y.0011.000000T0000Z-240406T1900Z/ San Diego County Coastal Areas- 545 AM PDT Fri Apr 5 2024 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON PDT SATURDAY... * WHAT...Large breaking waves up to 8 feet. * WHERE...San Diego County Coastal Areas. * WHEN...Until noon PDT Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Highest surf will be on exposed west- facing beaches and will peak Friday evening. There is a slight chance of lightning strikes Friday afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ CAZ552-052100- /O.CON.KSGX.BH.S.0008.000000T0000Z-240406T1500Z/ Orange County Coastal Areas- 545 AM PDT Fri Apr 5 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY MORNING... * WHAT...Breaking waves of 4 to 6 feet with sets to 7 feet. * WHERE...Orange County Coastal Areas. * WHEN...Through Saturday morning. * IMPACTS...Dangerous swimming and surfing conditions. * ADDITIONAL DETAILS...Surf will peak Friday evening. There is a slight chance of lightning strikes Friday afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ EA
993 WHUS46 KSGX 052050 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 150 PM PDT Fri Apr 5 2024 CAZ043-060400- /O.CON.KSGX.SU.Y.0011.000000T0000Z-240406T1900Z/ San Diego County Coastal Areas- 150 PM PDT Fri Apr 5 2024 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON PDT SATURDAY... * WHAT...Large breaking waves up to 8 feet tonight, subsiding Saturday. * WHERE...San Diego County Coastal Areas. * WHEN...Until noon PDT Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Highest surf will be on exposed west- facing beaches and will peak this evening. There is a slight chance of lightning strikes this afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ CAZ552-060400- /O.CON.KSGX.BH.S.0008.000000T0000Z-240406T1500Z/ Orange County Coastal Areas- 150 PM PDT Fri Apr 5 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY MORNING... * WHAT...Breaking waves of 4 to 6 feet with sets to 7 feet tonight, subsiding Saturday. * WHERE...Orange County Coastal Areas. * WHEN...Through Saturday morning. * IMPACTS...Dangerous swimming and surfing conditions. * ADDITIONAL DETAILS...Surf will peak this evening. There is a slight chance of lightning strikes this afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
753 WHUS46 KSGX 060418 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 918 PM PDT Fri Apr 5 2024 CAZ043-061300- /O.CON.KSGX.SU.Y.0011.000000T0000Z-240406T1900Z/ San Diego County Coastal Areas- 918 PM PDT Fri Apr 5 2024 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON PDT SATURDAY... * WHAT...Large breaking waves locally to 8 feet tonight, subsiding gradually late tonight and Saturday morning. * WHERE...San Diego County Coastal Areas. * WHEN...Until noon PDT Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Highest surf will be on exposed west- facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ CAZ552-061300- /O.CON.KSGX.BH.S.0008.000000T0000Z-240406T1500Z/ Orange County Coastal Areas- 918 PM PDT Fri Apr 5 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY... * WHAT...Breaking waves of 3 to 6 feet with local sets to 7 feet tonight, subsiding gradually late tonight and Saturday morning. * WHERE...Orange County Coastal Areas. * WHEN...Through Saturday morning. * IMPACTS...Dangerous swimming and surfing conditions. * ADDITIONAL DETAILS...Highest surf will be on the more westerly facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Maxwell
051 WHUS46 KSGX 061243 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 543 AM PDT Sat Apr 6 2024 CAZ043-061500- /O.CON.KSGX.SU.Y.0011.000000T0000Z-240406T1900Z/ San Diego County Coastal Areas- 543 AM PDT Sat Apr 6 2024 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WHAT...Large breaking waves locally to 7-8 feet this morning. * WHERE...San Diego County Coastal Areas. * WHEN...Until noon PDT. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Highest surf will be on exposed west- facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ CAZ552-061500- /O.CON.KSGX.BH.S.0008.000000T0000Z-240406T1500Z/ Orange County Coastal Areas- 543 AM PDT Sat Apr 6 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WHAT...Breaking waves of 3 to 6 feet with local sets to 7 feet. * WHERE...Orange County Coastal Areas. * WHEN...Through this morning. * IMPACTS...Dangerous swimming and surfing conditions. * ADDITIONAL DETAILS...Highest surf will be on the more westerly facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Apr 3, 9:14 AM PDT, 4 hours 8 minutes earlier.
Area forecast discussion, Apr 3, 9:14 AM PDT, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service San Diego CA 914 AM PDT Wed Apr 3 2024 .SYNOPSIS... Dry and warmer today with patchy dense fog for coastal areas early this morning. Much cooler on Thursday with strong gusty southwest to west winds developing on Thursday afternoon and continuing into Friday night. Widespread precipitation is expected from the coast to the mountains for late Thursday night into Friday evening with the snow level lowering to 3000 to 3500 feet. There is also a slight chance of thunderstorms for Friday afternoon. Drier and a little warmer for the weekend with a chance for showers near the mountains on Monday. Then drier with high temperatures warming to around average for the middle of next week. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .Morning Update... Low clouds near coastal areas led to some foggy conditions this morning, where areas near John Wayne Airport in Orange County went down near 1/8 mile visibility. Fog will linger a bit longer along the OC coast before clearing later today. Hope you are able to enjoy the beautiful weather as this will be the last day of nicer weather for many, though the Coachella Valley will hang onto highs near 80 tomorrow as well. Winds will increase this afternoon for mountains and deserts as another area of low pressure looms to the north. Wind and snow alerts will be considered this afternoon as strong winds are expected across the mountains into the portions of the deserts as the low pressure system moves in Thursday and Friday. Wind gusts over 45 MPH are likely across desert locations. Rainfall totals will be fine tuned this afternoon, but generally near to under one half inch is expected west of the mountains. Snowfall will be more significant with travel disruptions likely Thursday and Friday. The weekend looks to continue to be dry, but cool. A weak system will dip down into the area mainly impacting the mountains with light showers. Drier and warmer weather is likely by the middle of next week. .Previous Discussion (514 AM Today)... .SHORT TERM (Today through Friday)... High temperatures will be warmer today with the greatest warming, of around 5 degrees, for the mountains and high desert. Patchy low clouds and fog have developed over the coastal waters and adjacent coastal areas beneath a shallow marine inversion with locally dense fog being reported at John Wayne Airport. The marine layer is expected to deepen with low clouds for late tonight into Thursday morning extending well inland across most of the valleys. Onshore flow will strengthen on Thursday with Thursday high temperatures much cooler, as much as 15 degrees cooler for the valleys. Gusty southwest to west winds will strengthen on Thursday afternoon and will continue through Friday into Friday night. The strongest gusts are expected along and near the desert slopes of the mountains to 60 to 70 mph with gusts near the coast to around 35 mph. There could be isolated damaging gusts to near 80 mph late Thursday afternoon in the Lucerne Valley near the desert foothills of the San Bernardino Mountains. Some lighter precipitation could develop as early as Thursday afternoon with precipitation expected to end from the north Friday night. Much of the precipitation is expected from late Thursday night through Friday afternoon. There is also a slight chance for thunderstorms on Friday afternoon. There could be small hail from some of those thunderstorms. There could also be graupel from thunderstorms and some of the stronger showers. Rainfall is expected to range from around one-quarter inch near the coast to around one inch in the mountains with locally greater amounts. For the deserts, less than one-quarter inch is expected for the Apple and Lucerne Valleys and less than one-tenth inch for the lower deserts. The snow level will lower to around 3000 to 3500 feet for late Thursday night through Friday night. Snowfall through Friday evening of 1 to 3 inches is possible as low as 3000 feet with 3 to 6 inches from 4500 to 5500 feet, 6 to 12 inches from 5500 to 6500 feet, with 12 to 16 inches on the higher peaks. High temperatures on Friday will be quite cool, mostly in the 50s for coastal areas, in the 40s to mid 50s for the valleys, in the 40s for the high desert, mid 50s to mid 60s for the lower deserts, and in the mid 20s to mid 30s for the mountains. These high temperatures are as much as 25 to 35 degrees below average for the mountains. Several locations could set new records for the coldest high temperature for the date. && .LONG TERM (Saturday through Tuesday)... The weekend will be drier and a little warmer with weak high pressure aloft on Saturday. A low pressure system from the northwest could bring some showers some time around Sunday night and Monday with the greater chances near the mountains. Then warmer and drier for the middle of next week with Wednesday high temperatures warming to around average. && .AVIATION... 031600Z...Coast/Valleys...Areas of low clouds with bases 800-1000 feet MSL will remain offshore through this afternoon. Greater coverage of low clouds to develop after 04Z and spread 20-25 miles inland by sunrise Thursday. Bases would start at around 1000 feet MSL, but rise steadily Thursday morning. Otherwise, mostly clear with unrestricted VIS through tonight. && .MARINE... No hazardous marine conditions are expected through Thursday morning. Northwest winds gusting 20-30 knots with choppy seas are expected Thursday night through Saturday morning. Strong winds and hazardous seas are possible again late Sunday in the outer waters. && .BEACHES... Short-period west northwest swells of up to 8 ft in deep water will bring elevated surf with dangerous swimming conditions on Friday. Stay tuned for updates as conditions warrant. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && MORNING UPDATE/PREVIOUS PUBLIC...APR/17 AVIATION/MARINE...PG
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 1:04 PM PDT | High Wind Warning | SGX | Riverside | 15 hr |
| Apr 3, 1:04 PM PDT | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 58 hr |
| Apr 3, 1:14 PM PDT | Winter Storm Warning | SGX | Riverside, San Bernardino | 58 hr |
| Apr 3, 1:14 PM PDT | Winter Weather Advisory | SGX | San Diego | 58 hr |
| Apr 3, 1:22 PM PDT | Small Craft Advisory | SGX | 67 hr | |
| Apr 3, 1:22 PM PDT | High Surf Advisory | SGX | San Diego | 71 hr |
Nearby
Beach Hazards Statements in California, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.